I was always active and never sick. Usually got a slight cold at the beginning of Spring but that was it.
I was put on prednisone 60mg daily in 2001 and after a week I noticed getting sick body aches and fatigue. I had to take a leave of absent from work for over a month. I am wondering maybe my EBV was dormant until taking the prednisone.
I was tested in 2005 and positive for chronic EBV.
My platelets count stay in the 30,000 - 40,000 (an unsafe level) I have had 2 platelet transfusions within last few years when they have dropped to the 20,000.
I know when taking prednisone or IVIG my EBV flares up badly.
In my opinion, since prednisone lowers your immunity and EBV usually comes out when you are immunocompromised it probably does cause the EBV to come out of the nerve cells sooner than it would on a normal basis. Prednisone or any steroid can make you feel terrible for a while. If possible I would get off of it permanently. Is the IVIG Immunoglobulin G given by IV? If so, I don't think the IVIG would do it rather than the prednisone.
I'm not sure if chronic EBV would lower the platelet count that low. I doubt it. It can happen when you are in the beginning stages. Anemia and other blood disorders can cause low platelet couts. Have you had a complete blood count and if so was it normal? Also, you could have your iron, ferritin, and B12 done. Also, some autoimmune diseases like Lupus can lower your platelets especially the medicines that you take for Lupus I don't understand why the doctor is giving you a steroid shot. Is he/she trying to treat the EBV this way? It seems to me that it would lower your immunity and then EBV would break out more. Immunoglubulin does the opposite, it raises your immunity. You platelet count is very low.
I have had a ANA test done twice and was negative for Lupus or other autoimmune disorder.
I am not anemic and my cbc's show nothing abnormal except the platelet count. My B12 was actually high so had to discontinue taking my B12 supplements.
My doctor is giving me prednisone to increase my platelets when they get below 30,000. I am sick with EBV flare and from the prednisone for a month or longer. I refuse to take anymore though. I think I would rather bleed out than go through another dose of prednisone.
Thanks mkh for your replies. It is nice to get support so thanks.
You are very welcome. You need to find out what is causing the platelets to drop. If you haven't seen a hematologist you might try that route. There must be a way to increase you platelet count besides a steroid shot that only makes you worse. I would take platelets rather than a steroid shot. But, please do persue the cause. Hang in there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.